Alert archive / Montana / Wind Advisories in 2012
Wind Advisory 25, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Dec 3, 2012, 10:17 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2012, 10:17 AM MST (17:17 UTC)
- Expired
- Dec 5, 2012, 9:11 AM MST
- In force
- 47 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 5.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448 WWUS75 KBYZ 031717 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1017 AM MST MON DEC 3 2012 LOW PRESSURE ACROSS NORTHERN MONTANA COMBINED WITH SURFACE HIGH PRESSURE ACROSS EASTERN IDAHO WILL RESULT IN A TIGHT SURFACE PRESSURE GRADIENT FROM LIVINGSTON TO NYE. EXPECT STRONG GUSTY WINDS ACROSS THESE AREAS THROUGH WEDNESDAY. MTZ065-041730- /O.NEW.KBYZ.WI.Y.0025.121203T1717Z-121206T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 1017 AM MST MON DEC 3 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST WEDNESDAY. * TIMING...STRONG GUSTY SOUTHWEST WINDS WILL BE LIKELY THROUGH WEDNESDAY. THE WINDS MAY DECREASE BELOW ADVISORY LEVELS THIS AFTERNOON BUT ARE EXPECTED TO INCREASE ONCE AGAIN LATE TONIGHT WITH THE STRONGEST WINDS EXPECTED TUESDAY AND TUESDAY NIGHT. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE 90 IN THE LIVINGSTON AREA. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-041730- /O.NEW.KBYZ.WI.Y.0025.121203T1717Z-121206T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 1017 AM MST MON DEC 3 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST WEDNESDAY. * TIMING...GUSTY SOUTHWEST WINDS WILL BE LIKELY THROUGH WEDNESDAY. THE WINDS MAY DECREASE BELOW ADVISORY LEVELS THIS AFTERNOON BUT ARE EXPECTED TO INCREASE ONCE AGAIN LATE TONIGHT WITH THE STRONGEST WINDS EXPECTED TUESDAY AND TUESDAY NIGHT. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. * WINDS...30 TO 45 MPH WITH GUSTS AROUND 60 MPH CAN BE EXPECTED ALONG THE BEARTOOTH FOOTHILLS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
9 follow-up statements
377 WWUS75 KBYZ 032244 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 344 PM MST MON DEC 3 2012 LOW PRESSURE ACROSS NORTHERN MONTANA COMBINED WITH SURFACE HIGH PRESSURE ACROSS EASTERN IDAHO WILL RESULT IN A TIGHT SURFACE PRESSURE GRADIENT FROM LIVINGSTON TO NYE. EXPECT STRONG GUSTY WINDS ACROSS THESE AREAS THROUGH WEDNESDAY. MTZ065-042245- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 344 PM MST MON DEC 3 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * TIMING...STRONG GUSTY SOUTHWEST WINDS WILL BE LIKELY THROUGH WEDNESDAY. SUSTAINED WINDS OF 43-45 MPH WERE REPORTED THIS MORNING. EXPECT A DECREASE IN WINDS LATE THIS AFTERNOON AND EARLY EVENING. HOWEVER...THE STRONG WINDS WILL INCREASE ONCE AGAIN LATE TONIGHT WITH THE STRONGEST WINDS EXPECTED TUESDAY AND TUESDAY NIGHT. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE 90 IN THE LIVINGSTON AREA. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-042245- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 344 PM MST MON DEC 3 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * TIMING...STRONG GUSTY SOUTHWEST WINDS WILL BE LIKELY THROUGH WEDNESDAY. EXPECT A DECREASE IN WINDS LATE THIS AFTERNOON AND EARLY EVENING. HOWEVER...THE STRONG WINDS WILL INCREASE ONCE AGAIN LATE TONIGHT WITH THE STRONGEST WINDS EXPECTED TUESDAY AND TUESDAY NIGHT. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. * WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH CAN BE EXPECTED ALONG THE BEARTOOTH FOOTHILLS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
247 WWUS75 KBYZ 032244 CCA NPWBYZ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BILLINGS MT 344 PM MST MON DEC 3 2012 .LOW PRESSURE ACROSS NORTHERN MONTANA COMBINED WITH SURFACE HIGH PRESSURE ACROSS EASTERN IDAHO WILL RESULT IN A TIGHT SURFACE PRESSURE GRADIENT FROM LIVINGSTON TO NYE. EXPECT STRONG GUSTY WINDS ACROSS THESE AREAS THROUGH WEDNESDAY. MTZ065-042245- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 344 PM MST MON DEC 3 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * TIMING...STRONG GUSTY SOUTHWEST WINDS WILL BE LIKELY THROUGH WEDNESDAY. SUSTAINED WINDS OF 43-45 MPH WERE REPORTED THIS MORNING. EXPECT A DECREASE IN WINDS LATE THIS AFTERNOON AND EARLY EVENING. HOWEVER...THE STRONG WINDS WILL INCREASE ONCE AGAIN LATE TONIGHT WITH THE STRONGEST WINDS EXPECTED TUESDAY AND TUESDAY NIGHT. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE 90 IN THE LIVINGSTON AREA. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-042245- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 344 PM MST MON DEC 3 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * TIMING...STRONG GUSTY SOUTHWEST WINDS WILL BE LIKELY THROUGH WEDNESDAY. EXPECT A DECREASE IN WINDS LATE THIS AFTERNOON AND EARLY EVENING. HOWEVER...THE STRONG WINDS WILL INCREASE ONCE AGAIN LATE TONIGHT WITH THE STRONGEST WINDS EXPECTED TUESDAY AND TUESDAY NIGHT. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. * WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH CAN BE EXPECTED ALONG THE BEARTOOTH FOOTHILLS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
005 WWUS75 KBYZ 040439 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 939 PM MST MON DEC 3 2012 .LOW PRESSURE ACROSS NORTHERN MONTANA COMBINED WITH HIGH PRESSURE ACROSS EASTERN IDAHO WILL RESULT IN STRONG GUSTY WINDS FROM LIVINGSTON TO NYE THROUGH WEDNESDAY. MTZ065-041300- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 939 PM MST MON DEC 3 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * TIMING...STRONG GUSTY SOUTHWEST WINDS WILL OCCUR THROUGH WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED TUESDAY AND TUESDAY NIGHT. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-041300- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 939 PM MST MON DEC 3 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * TIMING...STRONG GUSTY SOUTHWEST WINDS WILL OCCUR THROUGH WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED TUESDAY AND TUESDAY NIGHT. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. * WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH CAN BE EXPECTED ALONG THE BEARTOOTH FOOTHILLS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
911 WWUS75 KBYZ 041041 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 341 AM MST TUE DEC 4 2012 .STRONG SOUTHWEST WINDS WILL OCCUR FROM LIVINGSTON TO NYE THROUGH WEDNESDAY AS LOW PRESSURE STRENGTHENS OVER THE NORTHERN ROCKIES. MTZ065-051045- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 341 AM MST TUE DEC 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * TIMING...WINDS WILL INCREASE THIS MORNING...AND BE STRONGEST FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-051045- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 341 AM MST TUE DEC 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * TIMING...WINDS WILL INCREASE THIS MORNING...AND BE STRONGEST FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH...MAINLY FROM NYE SOUTH TO THE STILLWATER MINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS CJS
528 WWUS75 KBYZ 041707 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1007 AM MST TUE DEC 4 2012 .STRONG SOUTHWEST WINDS WILL OCCUR FROM LIVINGSTON TO NYE THROUGH WEDNESDAY AS LOW PRESSURE STRENGTHENS OVER THE NORTHERN ROCKIES. MTZ065-051715- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 1007 AM MST TUE DEC 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * TIMING...WINDS WILL INCREASE THIS MORNING...AND BE STRONGEST FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-051715- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 1007 AM MST TUE DEC 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * TIMING...WINDS WILL INCREASE THIS MORNING...AND BE STRONGEST FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH...MAINLY FROM NYE SOUTH TO THE STILLWATER MINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
043 WWUS75 KBYZ 042247 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 347 PM MST TUE DEC 4 2012 .STRONG SOUTHWEST WINDS WILL CONTINUE FROM LIVINGSTON TO NYE THROUGH WEDNESDAY DUE TO STRONG LOW PRESSURE OVER THE NORTHERN ROCKIES. MTZ065-052300- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 347 PM MST TUE DEC 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * TIMING...STRONG GUSTY WINDS WILL CONTINUE INTO WEDNESDAY AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSSWINDS WILL CONTINUE ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. * WINDS...SOUTHWEST WINDS HAVE GUSTED TO 67 MPH JUST EAST OF LIVINGSTON THIS AFTERNOON. EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 65 MPH TO CONTINUE INTO WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-052300- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 347 PM MST TUE DEC 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * TIMING...STRONG GUSTY WINDS WILL CONTINUE INTO WEDNESDAY AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. * WINDS...EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 65 MPH...MAINLY FROM NYE SOUTH TO THE STILLWATER MINE...TO CONTINUE INTO WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
503 WWUS75 KBYZ 050406 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 906 PM MST TUE DEC 4 2012 .STRONG SOUTHWEST WINDS WILL CONTINUE FROM LIVINGSTON TO NYE THROUGH WEDNESDAY DUE TO STRONG LOW PRESSURE OVER THE NORTHERN ROCKIES. MTZ065-051300- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 906 PM MST TUE DEC 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * TIMING...STRONG GUSTY WINDS WILL CONTINUE INTO WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL BE THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSSWINDS WILL CONTINUE ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. * WINDS...EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH TO CONTINUE INTO WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-051300- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 906 PM MST TUE DEC 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * TIMING...STRONG GUSTY WINDS WILL CONTINUE INTO WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL BE THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. * WINDS...EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 65 MPH...MAINLY FROM NYE SOUTH TO THE STILLWATER MINE...TO CONTINUE INTO WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
106 WWUS75 KBYZ 051050 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 350 AM MST WED DEC 5 2012 .STRONG SOUTHWEST WINDS WILL CONTINUE FROM LIVINGSTON TO NYE UNTIL A COLD FRONT PASSES THROUGH THE AREA LATER TODAY. MTZ065-060100- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 350 AM MST WED DEC 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THIS MORNING...AND THEN BEGIN DECREASING THIS AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSSWINDS WILL CONTINUE ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. THE STRONGEST WINDS WILL OCCUR THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-060100- /O.CON.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 350 AM MST WED DEC 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THIS MORNING...AND THEN BEGIN DECREASING THIS AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH...MAINLY FROM NYE SOUTH TO THE STILLWATER MINE. THE STRONGEST WINDS WILL OCCUR THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
625 WWUS75 KBYZ 051611 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 911 AM MST WED DEC 5 2012 MTZ065-066-051715- /O.CAN.KBYZ.WI.Y.0025.000000T0000Z-121206T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 911 AM MST WED DEC 5 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED SIGNIFICANTLY ACROSS THE AREA AND ADVISORY WINDS ARE NO LONGER EXPECTED. HOWEVER...GUSTY WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL STILL BE POSSIBLE THROUGHOUT THE DAY AS A COLD FRONT MOVES ACROSS THE AREA THIS AFTERNOON. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 3, 9:45 AM MST, 32 minutes earlier.
Area forecast discussion, Dec 3, 9:45 AM MST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
945 AM MST MON DEC 3 2012
.MORNING UPDATE...
QUIETER DAY OVERALL ACROSS THE FORECAST AREA AS THE STRONG COLD
FRONT AND UPPER LEVEL LOW THAT BROUGHT THE STRONG AND GUSTY WINDS
TO PORTIONS OF THE AREA SUNDAY HAS MOVED EAST ACROSS THE DAKOTAS
AND SOUTHERN CANADA. THIS IS NOTED ON WATER VAPOR IMAGERY WITH AN
IMPRESSIVE DRY PUSH MOVING ACROSS THE DAKOTAS. VISIBLE SATELLITE
SHOWING SOME MOUNTAIN STANDING WAVE CLOUDS JUST TO THE EAST OF THE
BEARTOOTH/ABSAROKA MOUNTAINS. THESE SHOULD HOLD IN PLACE FOR MUCH
OF THE DAY WITH SOME BREAKS IN SUN. EXPECT A PARTLY TO MOSTLY
SUNNY DAY WEST OF BILLINGS AND A MOSTLY SUNNY DAY EAST OF BILLINGS
TODAY.
MAIN CONCERN WILL BE GAP WINDS AGAIN FOR THE LIVINGSTON TO NYE
AREAS TODAY AND ESPECIALLY BY SUNRISE TUESDAY. PRESSURE GRADIENTS
ARE NOT TOO FAVORABLE IN THEIR ORIENTATION TODAY BUT BECOME MUCH
BETTER POSITIONED LATE TONIGHT THROUGH WEDNESDAY.
HOWEVER...SUSTAINED WINDS HAVE ALREADY HIT 43 MPH IN LIVINGSTON
THE PAST HOUR OR SO. BELIEVE THEY MAY BACK OFF A BIT BY THIS
AFTERNOON BUT STILL FLIRT WITH ADVISORY LEVELS TODAY BEFORE REALLY
GETTING GOING LATE TONIGHT. WILL GO AHEAD AND ISSUE A WIND
ADVISORY FOR THE LIVINGSTON TO NYE AREAS WITH THIS UPDATE AND RUN
IT THROUGH WEDNESDAY AFTERNOON. HOOLEY
.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...
MEDIUM RANGE GUIDANCE IN FAIRLY GOOD AGREEMENT WITH THE OVERALL
PATTERN THROUGH THE EXTENDED. MAIN DIFFERENCES ARE WITH TIMING OF
FEATURES. LOOKS LIKE WEDNESDAY WILL BE OUR NEXT PACIFIC FRONTAL
PASSAGE WITH MORE WIND AND SCATTERED SHOWERS. WARMED TEMPERATURES
SLIGHTLY ON WEDNESDAY IN PREFRONTAL ENVIRONMENT. THIS TIME
AROUND...MODELS ADVERTISING A MUCH FLATTER FLOW LATE IN WEEK
BEHIND THIS SYSTEM. THE ZONAL FLOW FOR LATE IN WEEK WILL KEEP
TEMPERATURES CLOSER TO NORMAL LEVELS. PACIFIC SHORT WAVE ENERGY
TIMING THROUGH THE REGION LATE THURSDAY SHOULD INCREASE PRECIP
CHANCES DURING THAT TIME FRAME.
FOR NEXT WEEKEND...A DEEPENING TROUGH IS FORECAST TO MOVE IN FROM
THE PACIFIC NORTHWEST. THIS SYSTEM IS EXPECTED TO DIG INTO THE
CENTRAL ROCKIES BY SUNDAY. THIS WILL ALLOW FOR EVEN COLDER AIR TO
SINK SOUTH ACROSS THE REGION DURING THIS TIME. THE SYSTEM SHOULD ALSO
OFFER UP A PERIOD OF SNOWFALL FOR MOST AREAS. THERE ARE TIMING
DIFFERENCES IN THE GUIDANCE...BUT SATURDAY NIGHT INTO SUNDAY
APPEARS TO BE THE BEST CHANCE AT THIS TIME.
FRIEDERS
&&
.AVIATION...
WIND WILL CONTINUE TO BE THE MAIN THREAT FOR THIS FORECAST PERIOD.
STRONGER WINDS ARE EXPECTED TO REDEVELOP ACROSS THE REGION LATE
THIS MORNING AND PERSIST THROUGH THE AFTERNOON. MOST AREAS WILL BE
IMPACTED BY WESTERLY GUSTS OF 30 TO 40 KTS...BEFORE WINDS TAPER
OFF DURING THE EVENING. SCATTERED CLOUDS WILL GIVE WAY TO
INCREASING HIGH LEVEL CLOUDINESS AS THE DAY PROGRESSES. FRIEDERS
&&
.PRELIMINARY POINT TEMP/POPS...
TDY TUE WED THU FRI SAT SUN
-------------------------------------------------------
BIL 053 030/049 038/054 032/037 025/036 026/037 022/028
0/N 00/B 01/B 32/S 43/S 12/S 33/S
LVM 047 032/047 043/054 030/041 019/037 025/032 020/026
1/N 11/N 12/R 32/S 42/S 12/S 32/S
HDN 055 026/049 030/055 029/038 025/037 021/037 023/026
0/N 00/B 01/B 32/S 33/S 12/S 43/S
MLS 054 024/048 029/053 029/037 019/035 020/035 018/023
0/N 00/B 01/B 22/S 22/S 12/S 32/S
4BQ 054 024/050 029/056 030/039 021/035 020/036 021/027
0/N 00/U 01/B 32/S 33/S 02/S 32/S
BHK 051 023/046 027/050 025/035 016/032 020/031 018/022
0/N 00/U 00/B 21/B 22/S 02/S 32/S
SHR 052 020/046 028/051 025/037 020/034 016/031 017/023
0/N 00/U 01/B 33/S 43/S 12/S 43/S
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL 6 PM MST WEDNESDAY FOR ZONES
65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Dec 3, 3:34 AM MST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 334 AM MST MON DEC 3 2012 MTZ028>042-056>058-063>068-WYZ098-099-041045- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 334 AM MST MON DEC 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WESTERLY WINDS WILL GUST BETWEEN 40 AND 50 MPH ACROSS THE AREA TODAY. WINDS WILL BE ESPECIALLY STRONG NEAR LIVINGSTON AND BIG TIMBER. TRAVELERS SHOULD BE PREPARED FOR GUSTY CROSS WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE LIVINGSTON AND NYE AREAS COULD HAVE STRONG SOUTHWEST WINDS TUESDAY AFTERNOON THROUGH WEDNESDAY. WINDS COULD GUST UP TO 60 MPH IN THOSE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CJS
In the hours before
Local storm report, Dec 3, 4:52 AM MST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BILLINGS MT
452 AM MST MON DEC 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND GST 5 SW NYE 45.40N 109.89W
12/02/2012 M76.00 MPH STILLWATER MT PUBLIC
STILLWATER MINING COMPANY
0840 AM NON-TSTM WND GST 3 SSE EMIGRANT 45.33N 110.73W
12/02/2012 M67.00 MPH PARK MT TRAINED SPOTTER
OBSERVER OWNS DAVIS WEATHER STATION EQUIPMENT
0847 AM NON-TSTM WND GST 2 WSW LIVINGSTON 45.65N 110.60W
12/02/2012 M77.00 MPH PARK MT DEPT OF HIGHWAYS
0948 AM NON-TSTM WND GST 2 WSW LIVINGSTON 45.65N 110.60W
12/02/2012 M76.00 MPH PARK MT DEPT OF HIGHWAYS
0219 PM NON-TSTM WND DMG E LIVINGSTON 45.66N 110.56W
12/02/2012 PARK MT LAW ENFORCEMENT
REPORTS OF VERY LARGE DOWNED TREES IN ROADWAYS BEING
REMOVED WITH BACKHOES. REPORTS OF ARCING POWER LINES DUE
TO STRONG WINDS.
0230 PM NON-TSTM WND DMG S RED LODGE 45.19N 109.25W
12/02/2012 CARBON MT LAW ENFORCEMENT
SLIGHT WIND DAMAGE FROM A TRAMPOLINE BLOWING INTO A
VEHICLE. WIND VELOCITY UNKNOWN.
0824 PM NON-TSTM WND GST 1 N BILLINGS 45.81N 108.54W
12/02/2012 M59.00 MPH YELLOWSTONE MT ASOS
BILLINGS ASOS
1001 PM NON-TSTM WND GST SHERIDAN 44.79N 106.96W
12/02/2012 M68.00 MPH SHERIDAN WY ASOS
PEAK SUSTAINED WIND 55 MPH WITH GUSTS TO 68 MPH AT THE
SHERIDAN AIRPORT.
&&
TOMFNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.